How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 24357
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
55012488
Type Your Dog Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

My daughter gave my silkie his insulin shot at around 8 lsat

Customer Question

My daughter gave my silkie his insulin shot at around 8 lsat night, without me knowing, and I gave him another dose (5) at 10:30. I didn't know and went to bed. He seems ok and she said she was;t going to give him his shot this morning. Just wondering what I should do and should we resume regular schedule tonight which would be another (5). He get shots 2x a day at 5 ml, 8 in the morning 8 at night.
JA: I'm sorry to hear that. What is the dog's name and age?
Customer: Finnegan 7 yrs old
JA: Is there anything else important you think the Veterinarian should know about Finnegan?
Customer: He has developed cataract
Submitted: 1 month ago.
Category: Dog Veterinary
Expert:  Dr. Michael Salkin replied 1 month ago.

You're speaking to Dr. Michael Salkin. Welcome to JustAnswer. I'm currently typing up my reply. Please be patient. This may take a few minutes.

Expert:  Dr. Michael Salkin replied 1 month ago.

It's reasonable to skip the morning injection and resume his regular schedule tonight. When "doubling up" occurs it's best to overfeed and administer a sucrose solution such as Karo syrup every couple of hours until the next regularly scheduled injection. The syrup is dosed at just 1 mL (1/5 of a measuring teaspoon) per pound of body weight. Now that it's morning and he appears well, there's no need to change his feeding schedule nor administer extra sucrose. Please respond with further questions or concerns if you wish.

Customer: replied 1 month ago.
Thank you for your response, should I give him a little extra food midday just in case?
Expert:  Dr. Michael Salkin replied 1 month ago.

No, there's a good chance that he has rebounded excessively from his double dose and his blood glucose is higher than usual at this time. Feed as usual. He'll be hyperglycemic today which will be addressed with his usual 8 units tonight. Please continue our conversation if you wish.

Expert:  Dr. Michael Salkin replied 1 month ago.
Hi,

I'm just following up on our conversation about your pet. How is everything going?

Dr. Michael Salkin